It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Alternative Medicine Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 08-05-2012, 07:19 AM   #1
Newbie
(female)
 
Join Date: Aug 2012
Posts: 1
msfroggy HB User
getting back to 'normal'.

Hi i have an anxiety disorder which has plagued me for about 4 years. I suffer with panic attacks and irrational fear of everyday things, driving etc.
I was on effexor and reduced my dosage over time to the lowest dose, 37.5 mg.
Thing is i dont want to take them anymore and want to face my demons myself and maybe with the help of more CBT. I tried to stop taking them but am suffering with severe brain zaps, dizziness, My eyes wont even focus and im seeing double. I went to the doctor and he said its because im not ready to come off it, thing is, I know deep down these are just nasty withdrawel effects, So he gave me prozac to ease the withdrawels, but am i not prolonging this whole thing by taking prozac??, will i have withdrawels from this when i finish the months course he prescribed me??? Any advise welcome

 
Reply With Quote
Old 08-05-2012, 04:02 PM   #2
Newbie
(female)
 
Join Date: Jul 2012
Location: California
Posts: 9
Lucibella23 HB User
Re: getting back to 'normal'.

I agree with you (and disagree with your doc!) there are quite often side effects when coming off of medications like this, it isn't "your body not being ready" it's the drug!

I am going to assume that the 37.5 mg of effexor you were taking was 1/2 of a tablet? If I were you I would follow a schedule like this for weaning off:

- take 1/4 of a tablet every day for a week, and if all goes well, start taking 1/4 of a tab every other day for 2 weeks, if all goes well, take 1/4 tab every 3rd day, and so on, until you are down to 1/4 tab once a week. The idea being that if symptoms come up with any of the tapers and are unbearable, you give your body a bit more time to adjust (say 4 weeks at that dose instead of 2).. That way it's not as much of a shock to your system. Also, I think it might be really helpful to get yourself enrolled in CBT while you are coming off of the medication - it could really help some of the stuff you are feeling.

I feel for ya! I came off of lexapro a few years ago, and it isn't fun! But I promise, your body does eventually readjust, and things do get better. Hang in there!

Lucibella

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
taking silver for sore throat seems to be getting worse what now? pipsquish Alternative Medicine 3 02-13-2010 09:05 PM
Cured my own left neck, shoulder, back pain with Acupuncture electronic stimulation Machaon Alternative Medicine 2 03-13-2009 05:07 AM
Getting rid of parasites part 2. miyu Alternative Medicine 7 12-12-2007 10:53 PM
Is it normal to hurt in skin when getting needles from acupuncture in and out? kevinnader Alternative Medicine 8 08-18-2006 10:02 PM
young mother of two, need help getting my life back billycooper1967 Alternative Medicine 2 05-09-2006 09:32 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aspirin
Diflucan
Effexor Lexapro
Paxil
  Potassium
Prozac
Tylenol
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



jenj770 (3), rhody (2), rebecca43 (2), wackytoposthere (2), JohnR41 (2), richrf (2), Harry (2), anneh (2), Machaon (2), ebrbetty (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (910), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:55 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!